Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Suffering from major depressive illness of postpartum onset and taking cipralex. What is the reason for high prolactin level?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 1197 Questions
Hi Dr XXXXXXX You told me 2 months ago that I suffer from Major depressive illness of postpartum onset .and I'm on cipralex since then(1st month on cipralex 10mg the second on cipralex 20mg).... I'm feeling really great now ,all thanks to your advices. but i noticed that my period became irregular in the past 2 months with little pain in my nipples ,and seems that I have a bit high prolactin level ,,,I read in some internat posts that some antidepressants cause higher prolactin level and missed/long that true ,what is your opinion about that?
Posted Wed, 20 Nov 2013 in Mental Health
Answered by Dr. Anjana Rao Kavoor 7 hours later
Brief Answer: Yes it is possible. Detailed Answer: Hi, You are welcome and thanks for writing again. Its great to hear that you are doing well. Increased prolactin levels are very rare side effects of Escitalopram. In my practice I have not come across any patient who had this complaint on Escitalopram. This side effect is very commonly encountered with other psychiatric drugs like antipsychotics and not so much with SSRIs (Escitalopram). Nevertheless, it is a documented side effect in rare instances, so it is possible. There are very few case reports by doctors in literature who have documented this side effect in their patient. Consult your local psychiatrist regarding this and maybe reducing the drug dosage can be tried first, if that does not help then stopping the drug is the next option. Another agent (preferably another selective serotonin receptor blocker, SSRI) can then be used to replace this one because these drugs have a varied side effect profile and side effect of one drug is rarely encountered with another. I hope this helps, Wish you a fast recovery. Dr. A Rao Kavoor
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor